MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CSP10025030
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578); Material Distortion (2977)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Summary: very limited information was received.The sl-10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil¿s socket ring has been pushed down inside the outer sheath.Unreported damage of the stretch resistance suture and the ball tip were found to have been severed and not returned.The coil has unreported compression damage.The v notch has been fractured.The locking mechanism has very severe damage.No manufacturing defects were found.The circumstances of how and when the unreported damage occurred to the unit cannot be determined.Conclusion: the coils resistance during advancing inside the microcatheter cannot be confirmed.Without the return of the sl-10 microcatheter and the rhv and due to the fact that the coil has unreported damage, the root cause cannot be determined, however the evidence as returned highly suggests that the most likely contributing factor to the coil resistance inside the microcatheter during advancement may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which pushed the coil¿s socket ring down inside the outer sheath, caused coil compression damage, and severed the stretch resistance suture and ball tip.In this condition severe resistance will be encountered during coil advancement.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition, without the return of the sl-10 microcatheter, the rhv, and the severed stretch resistance suture and the ball tip used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No device returned;zipper - resheathing tool damaged;zipper - unzipping difficulty; zipper - damaged;coil - damaged.
 
Event or Problem Description
The contact from the facility reported that during an embolization procedure the physician felt strong resistance when advancing micrusphere coil (csp10025030/c30994) through the excelsior sl 10 microcatheter.The resistance occurred at the proximal area of the microcatheter.Returned product analysis also discovered that the embolic coil was damaged.

Brand Name
MICRUSPHERE 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6057630
Report Number2954740-2016-00258
Device Sequence Number2102133
Product Code HCG
UDI-Device Identifier00878528001010
UDI-Public(01)00878528001010(17)191130(10)C30994
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberCSP10025030
Device Lot NumberC30994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2016
Initial Report FDA Received Date10/26/2016
Patient Sequence Number1